A coupling approach to estimating the Lyapunov exponent of stochastic max-plus linear systems

R. Goverde, B.F. Heidergott, G. Merlet

Research output: Contribution to JournalArticleAcademicpeer-review

Abstract

This paper addresses the problem of approximately computing the Lyapunov exponent of stochastic max-plus linear systems. Our approach allows for an efficient simulation of bounds for the Lyapunov exponent. We provide sufficient conditions for the convergence of the bounds. In particular, a perfect sampling scheme for the Lyapunov exponent is established. We illustrate the effectiveness of our bounds with an application to (real-life) railway systems. © 2010 Elsevier B.V. All rights reserved.
Original languageEnglish
Pages (from-to)249-257
Number of pages8
JournalEuropean Journal of Operational Research
Volume210
Issue number2
DOIs
Publication statusPublished - 2011

Fingerprint

Lyapunov Exponent
Linear systems
Linear Systems
Sampling
Perfect Sampling
Railway
Computing
Sufficient Conditions
Lyapunov exponent
Simulation
Life

Cite this

@article{4ea4583234b848f2a8e9f081ba58fd62,
title = "A coupling approach to estimating the Lyapunov exponent of stochastic max-plus linear systems",
abstract = "This paper addresses the problem of approximately computing the Lyapunov exponent of stochastic max-plus linear systems. Our approach allows for an efficient simulation of bounds for the Lyapunov exponent. We provide sufficient conditions for the convergence of the bounds. In particular, a perfect sampling scheme for the Lyapunov exponent is established. We illustrate the effectiveness of our bounds with an application to (real-life) railway systems. {\circledC} 2010 Elsevier B.V. All rights reserved.",
author = "R. Goverde and B.F. Heidergott and G. Merlet",
year = "2011",
doi = "10.1016/j.ejor.2010.09.035",
language = "English",
volume = "210",
pages = "249--257",
journal = "European Journal of Operational Research",
issn = "0377-2217",
publisher = "Elsevier",
number = "2",

}

A coupling approach to estimating the Lyapunov exponent of stochastic max-plus linear systems. / Goverde, R.; Heidergott, B.F.; Merlet, G.

In: European Journal of Operational Research, Vol. 210, No. 2, 2011, p. 249-257.

Research output: Contribution to JournalArticleAcademicpeer-review

TY - JOUR

T1 - A coupling approach to estimating the Lyapunov exponent of stochastic max-plus linear systems

AU - Goverde, R.

AU - Heidergott, B.F.

AU - Merlet, G.

PY - 2011

Y1 - 2011

N2 - This paper addresses the problem of approximately computing the Lyapunov exponent of stochastic max-plus linear systems. Our approach allows for an efficient simulation of bounds for the Lyapunov exponent. We provide sufficient conditions for the convergence of the bounds. In particular, a perfect sampling scheme for the Lyapunov exponent is established. We illustrate the effectiveness of our bounds with an application to (real-life) railway systems. © 2010 Elsevier B.V. All rights reserved.

AB - This paper addresses the problem of approximately computing the Lyapunov exponent of stochastic max-plus linear systems. Our approach allows for an efficient simulation of bounds for the Lyapunov exponent. We provide sufficient conditions for the convergence of the bounds. In particular, a perfect sampling scheme for the Lyapunov exponent is established. We illustrate the effectiveness of our bounds with an application to (real-life) railway systems. © 2010 Elsevier B.V. All rights reserved.

U2 - 10.1016/j.ejor.2010.09.035

DO - 10.1016/j.ejor.2010.09.035

M3 - Article

VL - 210

SP - 249

EP - 257

JO - European Journal of Operational Research

JF - European Journal of Operational Research

SN - 0377-2217

IS - 2

ER -